Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Can Cerelle be taken while going through post-menopausal symptoms?

DOCTOR OF THE MONTH - Mar 2016
Mar 2016
User rating for this question
Excellent
Answered by

OBGYN
Practicing since : 2011
Answered : 4047 Questions
Question
Hi i have been taking cerelle for many years, i was put on these from a consultant at the hospital because i had severe pmt from the age of 14 when i first started my periods, it is the only thing that worked for me after trying many many things. The consultant seemed to think i am v sensitive to oestrogen. I no longer need a contraceptive, and have been told by the gp i have started with the menapause, i am very tired alot and i am having hot sweats. Do you think i should carry on taking the cerelle or come off them thankyou XXXXXXX
Posted Mon, 4 Aug 2014 in Pregnancy
 
 
Answered by Dr. S Patra 40 minutes later
Brief Answer:
YES, YOU CAN TAKE. FOLLOW THE ADVICES.

Detailed Answer:
Hello,

Thanks for writing to us. Followings are my comments:

1) Hot flushes, sweating, tiredness, headache etc are common Post-menopausal symptoms. It occurs mainly due to lowering of estrogen, high FSH etc. Hormonal derangement is the concerned thing in this age group.

If you are very sensitive to estrogen, then low dose progesterone or XXXXXXX pill (like CERELLE) can be taken to reduce Post-menopausal symptoms. More than 80% women get effective result under the treatment.

2) Other treatments include Vitamin-E, Anti-depressant, Gabapentin, Clonidine etc. Kindly, consult with your doctor for complete prescription.

3) You can follow these HOME remedies to cut down above symptoms:

- Cut out coffee, tea, nicotine and alcohol.
- Keep your room cool – use a fan if required.
- Wash your face with a cold water 3-4 times daily.
- Wear light clothing so that you can easily take off them if overheated.
- Drink plenty of water with added salt and lemon for proper hydration.
- Wear natural fibres such as silk or cotton instead of man made fabrics.
- Take bath with cold water 2 times daily and before going to bed.
- Put a towel on your bed if you sweat a lot at night.

Hope, it helps for your information. Kindly, close the discussion if you don't have any other query.

Wish your good health and take care yourself.

Regards,
Dr Soumen

For future query, you can write me in following address:

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326
Above answer was peer-reviewed by
 
Follow-up: Can Cerelle be taken while going through post-menopausal symptoms? 15 minutes later
Thankyou so you think i would be better to carry on taking it even though i dont need it for contraception, it may help. just didnt want to be filling my body with hormones if it was going to make the menapause worse
 
 
Answered by Dr. S Patra 12 minutes later
Brief Answer:
DETAILS ARE GIVEN BELOW.

Detailed Answer:
Hello,

Thanks for your follow up query.

1) Low dose progesterone is quite effective to reduce post-menopausal symptoms and you can take that medicine. It will give a better result.

2) If you wish to take non-hormonal medication (earlier mentioned in 2nd point) to cut down above symptoms, you need a complete prescription from your doctor.

Hope, I have answered your query. Kindly, close the discussion.

All the best and good luck.

Regards,
Dr Soumen
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor